| Model Number |
277712 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/05/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a straight catheter was used to instill bacilli calmette-guerin into the bladder.Stated that halfway through the instillation of 50 cc of medication, a tiny hole was developed in the catheter just in the neck where the catheter attaches to the 3 way injection device.A few drops of medication leaked on to the paper drape around the penis.User was able to block the hole and instill the rest of the drug.The patient was then instructed to wash thoroughly with soap and water after in case any dropped on the patient¿s skin.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
Event or Problem Description
It was reported that a straight catheter was used to instill bacilli calmette-guerin into the bladder.Stated that halfway through the instillation of 50 cc of medication, a tiny hole was developed in the catheter just in the neck where the catheter attaches to the 3 way injection device.A few drops of medication leaked on to the paper drape around the penis.User was able to block the hole and instill the rest of the drug.The patient was then instructed to wash thoroughly with soap and water after in case any dropped on the patient¿s skin.Per email response received on 13-jan-2022, nurse stated there was no way to tell how much of the medication was lost due to the hole in the catheter.Nurse stated that there was no impact to the patient.
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿insufficient bond/ connection strength".The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: this product contains natural rubber latex which may cause allergic reactions." h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.